Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 104, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 10, 2000, 3:52 PM EDT for Edgefield County, South Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2000, 3:52 PM EDT (19:52 UTC)
- Expired
- Jul 10, 2000, 4:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Edgefield County, SC
The radar
The Columbia radar (KCAE), 71 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 101953 SVRCAE SCC037-102015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 352 PM EDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 415 PM EDT. * AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR JOHNSTON...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JOHNSTON AT 410 PM EDT THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3380 8197 3369 8182 3381 8167 3389 8188 RJL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:05 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 10, 2:05 PM EDT, 1 hour 47 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-110525- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 205 PM EDT MON JUL 10 2000 HOT AND HUMID LO LVL AIR MASS BUILDING OVER AREA. DWPTS ARE BACK INTO THE LWR 70S. HI PRES RIDGE ALOFT RETREATS W AND 591 DM HGT MOVES W WHICH SHOULD ALLOW SHORT WAVES IN NW FLOW TO MOVE TOWARD SC. MODELS NOT GOOD WITH SPECIFIC TIMING AND LOCATION OF THESE FEATURES...ESPECIALLY BYOND 12-H OR SO. ETA AND AVN BOTH BRING 500 MB VORT MAX TOWARD CWA TUE AFTN AND EVNG. SO IT LOOKS LIKE ALL THE INGREDIENTS FOR AT LEAST SCT TSTMS SHOULD BE PRESENT. WILL GO WITH 50 AFTN AND EVNG POP. HEAT INDICES WILL BE AROUND 105 THIS AFTN AND TUE AFTN. MARGINAL FOR HEAT ADVISORY. WILL NOT ISSUE HEAT ADVISORY BUT WILL MENTION HEAT INDICES IN ZFP ALONG WITH HOT AND HUMID WORDING. WED SHOULD BE MORE OF THE SAME. WILL GO WITH 30 POP AT THIS TIME. FOR EXTENDED...MRF KEEPS RIDGE FURTHER WEST AND ACTUALLY BRINGS A COLD FRONT ACROSS SC THU/FRI. WILL MAINTAIN CHC POPS FOR THESE DAYS. AS OF NOW...HI PRES BUILDS IN FOR SAT...NO POP. MAX TEMPS IN LWR TO MID 90S. LOWS 70 TO 75. FCSTID = 4...CAMMARATA CAE g 75 98 76 94 / 10 50 50 30 AGS 73 97 74 96 / 10 50 50 30 SSC 75 98 76 94 / 10 50 50 30 OGB 75 98 76 95 / 10 50 50 30 .CAE... GA...NONE. SC...NONE.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.